Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 10, 2022, 9:28 AM EDT for 5 counties in Maine. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2022, 9:28 AM EDT (13:28 UTC)
- Expired
- Jun 12, 2022, 8:00 PM EDT
- In force
- 59 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WHUS41 KGYX 101328 CFWGYX Coastal Hazard Message National Weather Service Gray ME 928 AM EDT Fri Jun 10 2022 MEZ024>028-102130- /O.NEW.KGYX.BH.S.0004.220610T1328Z-220612T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 928 AM EDT Fri Jun 10 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
6 follow-up statements
673 WHUS41 KGYX 101928 CFWGYX Coastal Hazard Message National Weather Service Gray ME 328 PM EDT Fri Jun 10 2022 MEZ024>028-110330- /O.CON.KGYX.BH.S.0004.000000T0000Z-220612T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 328 PM EDT Fri Jun 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
395 WHUS41 KGYX 110022 CFWGYX Coastal Hazard Message National Weather Service Gray ME 822 PM EDT Fri Jun 10 2022 MEZ024>028-111000- /O.CON.KGYX.BH.S.0004.000000T0000Z-220612T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 822 PM EDT Fri Jun 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
541 WHUS41 KGYX 110954 CFWGYX Coastal Hazard Message National Weather Service Gray ME 554 AM EDT Sat Jun 11 2022 MEZ024>028-120000- /O.CON.KGYX.BH.S.0004.000000T0000Z-220612T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 554 AM EDT Sat Jun 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
248 WHUS41 KGYX 111931 CFWGYX Coastal Hazard Message National Weather Service Gray ME 331 PM EDT Sat Jun 11 2022 MEZ024>028-120845- /O.EXT.KGYX.BH.S.0004.000000T0000Z-220613T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 331 PM EDT Sat Jun 11 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s and 70s on Sunday may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
239 WHUS41 KGYX 120807 CFWGYX Coastal Hazard Message National Weather Service Gray ME 407 AM EDT Sun Jun 12 2022 MEZ024>028-130000- /O.CON.KGYX.BH.S.0004.000000T0000Z-220613T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 407 AM EDT Sun Jun 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s and 70s on Sunday may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
536 WHUS41 KGYX 121937 CFWGYX Coastal Hazard Message National Weather Service Gray ME 337 PM EDT Sun Jun 12 2022 MEZ024>028-130000- /O.CON.KGYX.BH.S.0004.000000T0000Z-220613T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 337 PM EDT Sun Jun 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the upper 60s and 70s on Sunday may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 6:35 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 10, 6:35 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
635 AM EDT Fri Jun 10 2022
.SYNOPSIS...
Mostly dry weather is expected today and Saturday outside of the
chance for a few afternoon showers across the mountains and
points north. Temperatures will run close to normal through the
weekend while the potential for more unsettled weather returns
Sunday into Monday. High pressure looks to build in Tuesday into
Wednesday for a period of fair weather.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
635 AM Update...No significant changes to the going forecast
today with only minor tweaks to T/Td to capture latest
observations. Subtle short wave is now approaching the St
Lawrence Valley and will bring increasing chances for
precipitation across far northern areas over the next few hours.
ORIGINAL DISCUSSION...
A broad upper level gyre will remain nearly stationary today as it
pinwheels over eastern Canada. A subtle short wave will rotate
through the gyre and clip far northern areas around mid morning
triggering scattered showers across the mountains and points north
into early afternoon. BUFKIT soundings do show some low top
convection potential with MUCAPE around 400 to 800 J/kg and EL
heights around 20Kft. Given these parameters have introduced slight
chances for thunder from late morning into mid afternoon for areas
along the Canadian border. Going into mid to late afternoon, subtle
height rises will lead to shower and thunder chances to become more
isolated with activity diminishing this evening with the loss of
heating.
For areas south of the mountains deep west to southwest flow will
become aligned over the area bringing fair weather with comfortable
humidity levels and mostly sunny skies. Favorable mixing conditions
will allow winds to perk up late morning with peak gusts topping out
around 25 mph. Highs will range from the 60s along the Canadian
border to the mid to upper 70s for much of the area south of the
mountains.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A weak short wave ridge will cross the area tonight while the long
wave pattern will consist of broad troughing over the eastern CONUS.
Mostly dry conditions are expected over night with variable cloud
cover. Breezy westerly winds will also subside this evening into
tonight as the boundary layer decouples. Lows tonight will generally
be in the 50s with upper 40s across northern valleys.
Broad cyclonic flow aloft will continue Saturday while there will be
little in the way of synoptic systems over the area. The 00Z HREF
shows more in the way of clouds than today from weak vorticity
advection into the area. Overall expecting a mostly dry day with
slight chances for showers in the mountains and possibly a stray
shower for areas south of the mountains. Winds will also be lighter
with peak gusts under 20 mph. Highs will generally be in the 70s
with potential for cooler conditions along the coast as winds
turn onshore late morning into the afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Overview: Low pressure is expected to pivot eastward late this
weekend with increasing rain chances overnight into Monday. This
low crosses during early week, with drier conditions mid week.
High pressure moves in through Thursday, with a possible cold
front moving towards the region Friday. Temperatures remain warm
through the week, with Monday on the cooler side with rain in
the area.
Details: There will be some elevated instability remaining into
the late evening and early overnight hours, thus perhaps a few
remaining showers develop across the mountains and foothills
Saturday night, but otherwise a dry night expected.
Pos tilted trough over central Ontario will close off, with a
vert stacked low set to drift east into Sunday. GEFS and EPS
ensembles are fairly consistent with location and timing
tonight, thus confidence has increased in precip chances come
Sunday and Sunday night. The closed low will be slow to trek
east, with a shortwave rounding the base and into New England by
Sunday afternoon.
Upper dynamics provide good wind shear, but overall instability
is weak. Did mention the slight chance for thunder if a few
updrafts get going, but don’t believe it will be deep enough
to sustain the sheared environment. Showers seem to be the more
likely outcome at this time across the interior to mountains.
These will form ahead of a larger synoptic region of rain
arriving overnight. The aforementioned ensembles are in good
agreement on track, but the EPS is a bit quicker at attempting
to form a secondary low over the GoME into Monday.
Monday presents another chance for thunder across the area,
along with breezy conditions. An upper jet will be diving into
southern New England, along with a strengthening mid jet. The
exit region would promote divergence aloft, along with
convergence in low levels w/ reforming low. Will need to keep
tabs on any additional prospective instability, but this may be
hard to come by in the wake of widespread rain overnight and
morning cloud cover.
By Tuesday, the eventful low will have pulled east, with high
pressure moving over New England. Pattern supports keeping this
high in power through mid week, before a cold front crosses
through the Great Lakes Thursday.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Short Term...Mainly VFR is expected today through Saturday.
Scattered afternoon SHRA may across the mountains may bring some
brief restrictions to KHIE.
Long Term...VFR expected through Sunday morning, with ceilings
thickening and lowering during the afternoon. -SHRA or TS
possible initially during the afternoon, with -RA overnight into
Monday. IFR ceilings are likely during this time for most TAF
sites. BR/FG may also develop during the evening amid onshore
winds. Ceilings should then improve Monday afternoon to
MVFR/VFR, although a few showers remain before VFR into Tuesday.
&&
.MARINE...
Short Term...Seas will continue to run around 5 to 6 ft today
before gradually subsiding tonight into Saturday. Westerly winds
turn southwest this morning with gusts around 20 kts along the
outer waters. Winds and seas will run below SCA conditions
tonight into Saturday.
Long Term...Onshore winds will increase Sunday afternoon/evening
ahead of approaching low pressure. An SCA may be needed briefly
during the overnight. Patchy fog develops in the evening and
overnight over the waters. Winds slacken and turn NW Monday
afternoon as low pressure passes over the waters...potentially
redeveloping over the Gulf of Maine Monday night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ150-
152-154.
&&
NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...CornwellHazardous weather outlook, Jun 10, 3:27 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 327 AM EDT Fri Jun 10 2022 MEZ007>009-012>014-018>028-033-NHZ001>015-110730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 327 AM EDT Fri Jun 10 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-110730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 327 AM EDT Fri Jun 10 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.